Pseudoephedrine: properties, how to use, side effects

Pseudoephedrine / Pseudo Ephedrine from / into Dole’s ephedrine (Pseudoephedrine) or medicines that are commonly known in the trade name Maxis Fed ( Maxiphed ),  ACTIVATE Fed / L. Fed Apocalypse ( Actifed ), Ana Solis at ( Nasolin ), Nasi Fed ( Nasifed ), Sullivan, Dean ( Sulidine.) It is a drug to relieve stuffy nose, runny nose from colds, sinusitis and other respiratory allergies, with both a single drug and a combination with other drugs such as antihistamines, cough syrups, pain relievers, etc. A formula that combines Sudo-Ephedrine with triprolidine allergy drug. (Triprolidine). The cause of mixing Sudo Ephedrine with antihistamines. Because antihistamines only have the effect of reducing mucus But has very little effect on stuffy nose So it has to be mixed with Sudo-ephedrine to give the drug a decongestant effect. [7]

Sudo ephedrine is rapidly absorbed. The drug starts to act within 15-30 minutes, the plasma concentration is highest after 30-60 minutes after taking the drug and has a duration of action for 4-6 hours. Some of the drugs can be converted in the liver. Norpseudoephedrine Which still has power The drug is excreted in the urine approximately 70-90% and in the form of Norpseudoephedrine approximately 1-6% (slower excretion) In case of alkaline urine) [11]

With Sudo, ephedrine can be used as a precursor to methamphetamine production. The Ministry of Public Health has limited the zudo-ephedrine to be used only in medical facilities. And the medical facility must submit a report on the purchase and dispensing of medicines to the patients with the Ministry of Public Health every year. Therefore, in modern pharmacies there is no longer any formulation containing Sudo-Ephedrine in pharmacies.

Forms and examples of zudoephedrine

  • Single pill 30 or 60 mg tablets and 120 or 240 mg tablets are long-acting [2], such as Maxiphed, Pseudoephedrine Asian Farm (Pseudoephedrine Asian). Pharm), Pseudoephedrine BJ Benjaosoth (Pseudoephedrine BJ Benjaosoth), Sudoephedrine Medixin Product, Pseudoephedrine Medicine Products, Sudoephedrine Mila. No (Pseudoephedrine Milano), Sudoephedrine 60 mg (Pseudoephedrine 60 mg), Sudoephedrine Hydrochloride 60 mg tablet (Pseudoephedrine hcl 60 mg.tablet), Zudono – 30 (Pseudono-30), Pseudono-60, Sudafed, Sudosain, etc.

IMAGE SOURCE: www.flickr.com (by kamthorn)

IMAGE SOURCE: www.chemistdirect.co.uk

  • A single dose syrup , 30 mg / teaspoon (5 ml), available for example, trade name such as Sudoephedrine Asian Farm (Pseudoephedrine Asian Pharm) etc.
  • Combination pills such as a formula containing a Sudo-ephedrine. (Pseudoephedrine) 60 mg and triprophedrine allergy tablets. (Triprolidine) 2.5 mg per tablet.There are trade names such as A-fed, Actil, Actiplex, Acmedine, Actifed ), Adulfed tablets, Cofed, Colidin tablet, Consudine, Decolfed, Alf Fafed, Hiscifed tablets, K.B.Pophedin (KB Pophedin), Medifed, Medofed, Nacifed (Nasifed). , Nasolin (Nasolin), Nostrilate (Nostrilet), Polyfed tablets (Polyfed tablets), Pondactil (Pondactil), Prophed (Prophed), Profedin ( Prophedin, Rhinofed, Solodane, Solophed, Sulidine, Sufed, Tipo tablet, Tri Ophed (Triofed), Tripogen, Trifed, Trifedrine (Triprodrine), Trisudine tablets, Trisudine tablets ( Trisodine tablets), Utifed (Utifed),Vesprolid hydrochloride (Vesprolid hcl), Vefed, etc.

IMAGE SOURCE: www.suriyothai.ac.th

IMAGE SOURCE: board.palungjit.org (by ROJKAJORN), twitter.com (by bored toey)

IMAGE SOURCE: buraphaosoth.com

Sulidine

  • Syrup-type drugs, such as a formula containing Sudo-ephedrine. (Pseudoephedrine) 30 mg and triprophedrine allergy tablets. (Triprolidine) 1.25 mg per 1 teaspoon (5 ml).There are trade names such as actifed syrup, actil, actiplex syrup, coldifed syrup, cholidine syrup (Colidine syrup), Confed syrup, Consudine syrup, Decolfed syrup, Fafed syrup, Hiscifed, Medifed Medifed syrup, Milafed syrup, Nasifed syrup, Nasolin syrup, Nostrilet syrup (Nostrilet syrup), Pacifed syrup ( Pacifed syrup, Policol syrup, Profed syrup, Prophedin, Rhinofed syrup, Sinusaid syrup, Sulidine. Sulidine syrup, Sufed syrup, Suphedrine syrup, Trifed syrup, Triofed syrup, Trisodine syrup ),Trisudine syrup (Trisudine syrup), etc.

IMAGE SOURCE: buraphaosoth.com

Properties of the drug Sudo Ephedrine

  • Single-dose Sudo Ephedrine (Pseudoephedrine)
    • Help relieve stuffy nose or sinus congestion caused by cold symptoms. Cold symptoms with very runny nose, sinusitis, influenza, hay fever, and other respiratory allergies [3], [4].
    • Helps to relieve tinnitus and relieve ear pain caused by changes in air pressure during air travel or diving [4], [8], [12].
    • Helps relieve tinnitus or ringing in the ears due to constricted Eustatian ducts in allergies [1].
    • It is used in combination with other drugs for the treatment of otitis media. Sudo-ephedrine has been shown to reduce swelling around Eustatian ostia, making the Eustatian ducts less clogged, thereby reducing the complications of bacterial infection of the middle ear. [8]
  • Drug combination of decongestants, Sudo, Ephedrine. (Pseudoephedrine) with triprotidine antihistamines (Triprolidine)
    • Helps relieve runny nose (decreased mucus), watery eyes, itchy nose and throat, cough, sneezing, itchy rash, hives and other symptoms of allergic reactions such as allergic rhinitis / Allergic rhinitis or hay fever ( Hay fever) and treat cold symptoms [5], [9], [10].
  • Sudo ephedrine, both a single and a combination drug, may be used to treat another condition or condition, if in doubt ask your doctor or pharmacist [4], [5]

Mechanism of Action of Sudo-ephedrine

Sudo ephedrine has a direct stimulating mechanism of action that Alpha-adrenergic receptors on the vascular smooth muscle of the nasal mucosa. Resulting in arteries and venous contraction The blood supply to the swelling of the nasal mucosa is reduced. Reduce swelling of the nasal mucosa Thereby relieving a stuffy nose Makes secretion excretion easier and the airways are cleared. It can also be used to treat tinnitus and relieve ear pain caused by changes in air pressure, such as when an aircraft is lowering the altitude [8], [12] (when having a cold or having an allergic reaction). The blood vessels in this area expand and cause a stuffy nose, tightness in the ears, tinnitus or eye irritation due to the effect of Sudo-ephedrine to constrict blood vessels. Thus resulting in a therapeutic effect according to its properties [7] )

In addition, the drug can reach all parts of the nasopharynx, as well as the nasal passages and the middle ear (Eustatian tubes) and air cavities. Eustatian ostia is obstructed. [11] It is used in combination with other drugs to treat otitis media. This often coincides with an infection in the upper respiratory tract (eg flu, tonsillitis, It causes infection in the neck region through the Eustatian tube into the middle ear and the Eustatian tube, swelling and pus trapped in the middle ear. Because it cannot drain through the swollen and clogged Eustatian ducts) and antibiotics are needed for treatment. Pain relievers to reduce fever And decongestants A decongestant such as Sudo-ephedrine has the effect of reducing swelling around Eustatian ostia, causing the Eustatian ducts to clog, thus reducing bacterial infection complications of the middle ear .However, the use of sudo-ephedrine to relieve tinnitus has not been clear. And causes of tinnitus Besides otitis media, there are also other causes, such as otitis media, earwax blockage, and a foreign body in the ear. Treatment will depend on the underlying cause, such as in the case of obstructed earwax, ear drops will be instilled with glycerine borax, etc. [12]

The mechanism of action of tryprolidine. (In a combination drug) is the drug will bind to a receptor (receptor) in the body called H1-receptor (Histamine receptor), resulting in the histamine in the body that stimulates various allergic reactions. Can be effective With only temporary effects of tripropholidine, this can help reduce mucus. And reduce various allergic reactions, but have a side effect is causing drowsiness [10], [12]

Before using zucdo ephedrine,

When prescribing all drugs, including zudoephedrine, Here are some things to tell your doctor or pharmacist:

  • History of hypersensitivity to sympathomimetic drugs (Sympathomimetic drugs) such as Ephedrine, Pseudoephedrine, Pseudoephedrine, Salbutamol, Terbutaline, etc., or any ingredient in This drug and a history of allergy to any other drugs, including symptoms of an allergic reaction (e.g. increased nausea, rash or tightness, trouble breathing / difficulty breathing, etc.)
  • Medicines that are prescribed or used by your doctor Including dietary supplements, vitamins, and various herbal drugs that are currently or are currently being used. Because sudo-ephedrine may exacerbate the symptoms of the underlying condition. Or drug interactions with other drugs and / or other dietary supplements (In some cases, drugs that interact with the drug cannot be used together. But in some cases it may be necessary to use those two drugs together. Although there may be interactions between drugs that can occur In which case the doctor will adjust the dose Or increase caution in allowing patients to take the drug more appropriately) such as
    • Coadministration of zudoephedrine with CNS stimulant Sudo-ephedrine is synergistically stimulating, causing anxiety, insomnia, seizures and arrhythmia. [11]
    • The combined use of zudoephedrine with some antihypertensive drugs, such as Alprenolol, will impair the effect of antihypertensive drugs [3] and require dosage adjustment. Of drugs to lower blood pressure properly [11]
    • Coadministration of zudoephedrine with group drugs beta-adrenergic blocking agents may increase the risk of high blood pressure, bradycardia, and possible heart block [11].
    • The combined use of sudo-ephedrine and digitalis glycosides increases the risk of cardiac arrhythmia, and if necessary, close monitoring and electrocardiogram (ECG) is required . 11]
      The combined use of zudo-ephedrine and levodopa increases the risk of cardiac arrhythmia, so the dose of Sudo-ephedrine should be reduced [ 11)
    • Use of sudoephedrine in combination with certain epilepsy drugs such as acetazolamide (Acetazolamide) will increase the toxicity of zudoephedrine [3].
    • Combining sudo-ephedrine with thyroid hormones increases the risk of developing cardiovascular insufficiency. For patients with coronary artery disease, the dosage should be adjusted accordingly [11].
    • Combination of a combination drug (Pseudoephedrine + Triprolidine) with an oral potassium chloride (Potassium chloride). Will cause irritation in the gastrointestinal tract until ulceration occurs, sodium oxybate drug (Sodium oxybate) will increase the side effects of tryprolidine drugs such as Dizziness and drowsiness, confusion, depression. May have low blood pressure in some cases. And may experience a coma and death in the end, drug propoxyphene. (Propoxyphene) increases the side effects of tryprolidine, such as dizziness, drowsiness, confusion, and possibly psychotropic effects, so the combined use of these drugs should be avoided [10].
  • Having or have had a medical condition, including vascular disease, asthma, emphysema, heart disease, high blood pressure, diabetes, glaucoma, liver disease, kidney disease, enlarged prostate. Difficulty urinating, epilepsy, thyroid dysfunction, toxic goiter [4], [6]
  • If it’s a lady Should report that there is a pregnancy Or are planning a pregnancy Or are breastfeeding This is because many drugs can pass through the placenta or milk and enter the baby, potentially causing adverse effects on the baby.

Contraindications / precautions for use of Sudo-ephedrine

  • Do not use this drug in people who are allergic to sudo, ephedrine. (Pseudoephedrine), first 3 month pregnant women (can cause birth defects such as hemifacial microsomia, hemifacial microsomia) (Gastroschisis), constricted small intestine), nursing women and newborns up to 1 month [11].
  • Do not use zucidine on people with severe high blood pressure. (Because this drug can make high blood pressure even more severe) ischemic heart disease, glaucoma and people with overactive thyroid [1].
  • Do not take this medicine if within at least 2 weeks have taken monoamine oxidase (MAO) inhibitors antidepressants such as isocarboxasid. (Isocarboxazid), phenelzine (phenelzine), selegiline and tranylsypromine. (Tranylcypromine), etc. It can cause severe high blood pressure. [1], [4], [5], [6]
  • Do not share this drug with others, and do not use an expired or damaged drug [3]
  • Caution should be exercised by people with a history of hypersensitivity to sympathomimetic drugs. (Sympathomimetic drug), patients with symptoms of liver disease, kidney disease, certain glaucoma, high intraocular pressure, diabetes, heart disease, hypertension, prostatic hyperplasia, thyroid conditions. Overworked, hypothyroidism, patients with adrenal gland tumors Pheochromocytoma (Because it can cause hypertension and promote hypertension) [3], [8], [11]
  • Some sudo-ephedrine may contain sugar and alcohol, such as syrups, so they should be used with caution in people with diabetes or liver disease [6].
  • Sudo-ephedrine should not be used in children under the age of 2-4 years (based on reference) because of possible side effects. Unless under the supervision of a doctor And should be used with caution in children under 12 years [4], [6]
  • This medicine should not be used to treat the flu in children younger than 6 years [6].
  • Elderly people over 60 years (may respond more than normal to this drug) and patients with impaired renal function. It may be necessary to reduce the dose taken [4], [11].
  • For drug combination tryprolidine (Triprolidine) This combination drug should not be used for people with a history of allergic reaction to triprolidine, pregnant and lactating women, people with glaucoma, people with a history of asthma, patients with With coronary heart disease, hypertensive patients, people with Epeq ulcers (Gastric ulcer and duodenal ulcer), patients with toxic thyroid disease, those with enlarged prostate, people with urinary incontinence It is also forbidden to take the drug together with alcoholic beverages. (Because it will cause dizziness, drowsiness, difficult to control) and do not adjust the dosage for self-medication. Also, caution must be given to the use of this combination drug in children and the elderly [10].

How to use zucdo ephedrine

  • A single drug ( Pseudoephedrine ) for treating nasal congestion [2].
    • Adults and children aged 12 years and over : 30-60 mg orally every 4-6 hours when symptoms occur, and 12 hours long-acting tablets: 1 tablet (120 mg) every 12 hours when symptoms are present and 24-hour extended-release tablets are given one tablet (240 milligrams) every 24 hours when symptoms develop, all of which can be taken up to a maximum of 240 milligrams per day [2], [11].
    • Children aged 6-11 years : 30 milligrams (1 teaspoon) of the drug every 4-6 hours when symptoms develop (up to 120 milligrams per day) [2], [11].
    • Children aged 4-5 years are given 15 mg (1⁄2 teaspoon) of the drug every 4-6 hours when symptoms develop (up to 60 mg per day) [2].
  • Combination drug ( 1 tablet contains Pseudoephedrine 60 mg. + Triprolidine 2.5 mg. 1 teaspoon (5 ml) syrup contains Pseudoephedrine 30 mg. + Triprolidine 1.25 mg. ) For treating symptoms of allergic rhinitis (Allergic rhinitis) and Cold symptoms [9].
    • Adults and children aged 13 years and over , take one tablet at a time every 4-6 hours, but if a syrup pill Take 2 teaspoons (10 ml) of the drug every four to six hours, with both tablets and syrups no more than four times a day [9].
    • Children aged 6-12 years , take 1⁄2 tablet at a time, every 4-6 hours, but if it is a syrup. Take 1 teaspoon (5 ml) of the drug every four to six hours, with both tablets and syrups up to four times a day [9].

Instructions for use of zudoephedrine

  • This medication can be taken before or after meals [3] and then drink a glass of water after taking the medicine. (Do not crush or chew tablets. For the syrup, the bottle must be shaken before pouring the medicine and measure the medicine properly .
  • To prevent insomnia problems that can arise from drug side effects The last pill of the day should be taken several hours before bedtime [4].
  • The dose for both adults and children varies. Therefore, only advice on how to use this drug from your doctor or pharmacist. And use the drug strictly according to the directions indicated on the drug label. Do not use less or more of the drug than indicated. When in doubt, ask your doctor or pharmacist.
  • If you are having surgery or any dental work should tell the doctor or dentist that you are using zucidifedrine.
  • If symptoms do not improve in 7 days or if you have a high fever. Stop using the drug and seek medical attention [4]
  • If you experience panic attacks, dizziness, and insomnia, stop the drug and see your doctor .
  • For drug combination tryprolidine (Triprolidine) can cause drowsiness. Therefore, caution should be exercised when driving or working with machinery [5].

How do i store Sudo Ephedrine?

  • Keep this medication in the original container it came in, tightly closed, and kept out of the reach of children and pets.
  • For oral tablets, they should be stored at room temperature. Without being exposed to temperatures over 30 degrees Celsius, such as in a car near a window Or an area exposed to direct sunlight And do not store the drug in a wet or damp area such as in the bathroom.
  • For water after opening the bottle When the drug has not changed color or smell, or if there is any other abnormality, the drug can be used for up to 3 months.
  • Discard any expired or worn medication.

When I forget to take zucdo ephedrine

Sudo ephedrine is generally used only when symptoms are present. Forgetting to take the medicine is not dangerous. But if you have to take your medication on time and forget to take it To take the medicine as soon as possible But if it is close to the next meal You can skip taking the next pill straight away. Without increasing the dose twice or more than usual [5]

Side effects of Sudo Ephedrine

  • Can provoke chest pain May reverse effect, causing more mucus when the drug is stopped. Chills, confusion, anxiety, loss of directional awareness, hallucinations, insomnia, nervousness, nervousness, agitation, agitation, sweating, headache, dizziness, vertigo, ringing in the ears, blurred vision, double vision, loss of appetite, nausea, abdominal discomfort, constipation. Diarrhea, vomiting, dry mouth, dry throat, dry nose, nasal congestion, accumulation of bronchial secretions, difficulty breathing, dyspnea, irregular shortness of breath, palpitations, arrhythmia. Tachycardia, emphysema, transient high blood pressure. Bleeding in the skull can be seen, difficulty urinating, congestion, difficulty urinating, or pain while urinating. Bloody or stomach pain Numbness of the hands, toes, trembling, trembling hands, weakness, skin sensitivity, rash, hives [3], [4], [11]
  • Sudo ephedrine is a drug that can stimulate the brain to wake up. Make you not sleepy Have a flurry Uncontrollable Therefore leading this drug to be misused By being used as a combination of stimulant drugs in athletes It is used as a conservative drug and as an amphetamine [3].
  • Symptoms of a zudoephedrine overdose are rapid breathing, high blood pressure. Irregular heartbeat Fast or slow heartbeat, trouble breathing, fear, agitation, hallucinations, seizures [11]
  • For drug combination tryprolidine Possible side effects are drowsiness, dry mouth, loss of appetite, nausea, vomiting, headache, dizziness. Restlessness, blurred vision, heartburn, constipation, abdominal discomfort, excessive urination, urination, etc. The overdose. May cause hallucinations, seizures, coma, and even death. When such symptoms occur, the patient must be brought to the hospital immediately [5], [10]

The reason that Sudo Ephedrine is used to produce amphetamines

With the chemical formula of sudo, ephedrine is similar to methamphetamine. (Methamphetamine), an important substance in amphetamines. It has a structural formula that is different from methamphetamine only one location is the hydroxyl group (-OH). A chemical reaction that removes the hydroxyl group gives you methamphetamine. As a result, the drug has been smuggled as a precursor to methamphetamine production. As a result, the Ministry of Public Health has raised the level of strict control on the use of this drug, respectively, and on April 3, 2012, it was announced that all recipes containing Sudo Ephedrine are classified as Category 2 psychotropic substances which can only be used in healthcare settings. Therefore, at present, this drug can not be purchased at a modern drug store. [7]

People who possess Sudo Ephedrine without permission. (Possession without any documented evidence proving that it is in possession of the said drug on the order of a physician) is considered a violation of the law. Offense base possession without permission With the following penalties

  • In the case of possession of Sudo Ephedrine (Calculated as a pure substance) Not more than 5 grams or not more than 101 tablets (approximately for a compounded drug, a tablet size of 60 mg) shall be liable to imprisonment from 1-5 years and to fines from 20,000-100,000 baht [8]
  • In the case of possession of Sudo Ephedrine (Calculated as a pure substance) more than 5 grams or more than 101 tablets (approximately for a mixed formulation drug 60 mg per tablet) shall be liable to imprisonment from 5-20 years and to fines from 100,000-400,000 baht [8]
  • Any person who produces, sells, imports or exports type 2 psychotropic substances without permission. Shall be liable to imprisonment from 5-20 years and fined from 100,000-400,000 baht [8]

For the general public who need to use drugs containing Sudo-ephedrine as an ingredient. Must be ordered by a physician with proof documents such as a doctor’s certificate, a prescription or a document on the envelope showing the name and address of the prescribing hospital. And the patient’s name Which if anyone has possession without complying with the aforementioned requirements will be considered illegal People who have a cold, a stuffy nose, and who have used the drug have been effective may be affected by the controls. And has some difficulties in taking care of himself However If you want to take care of yourself in the first place and get service at the drugstore There are other alternative nasal decongestants, such as phenylephrine. (Phenylephrine) [7

 

Leave a Comment